Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Health screen after two years infection
Nov 27, 2000

Dear Dr.

Thank you very much for your works here!

I'm a 33 man and was infected in July 1998, and my lymphnodes in neck and groins have been swollen since Feb of 1999. In the my area I live, no doctors specilizing in HIV. So I have to get help from you.

I just did a health screen, which indicates something abnormal. My CT4 are 1230, CD8 is 1190. Following are some data of health screen:

1. Hematology:

1.1 White Cell differentiential count Lymphocytes is 42.2%(ref. range 15-41%), absoloute is 2.19.

2. Lipid Screen

2.1 Total cholesterol: 199 (ref. range 110-220 mg/dL)

2.2 iglycerides:355( ref. range 0-160 mg/dL)

3. Urinalysis

3.1 Blood: Positive + (ref. range Negative)

3.2 Protein: +(ref. range Negative)

4. Urine Microscopy

Red blood Cells: 20-25(ref. range 0-5/HPF)

What I want to asl are :

1. do you think the abnormal testing results are caused by HIV or other opportunistic infections?

2. Based on the above testing results, do you think my situation is very serious now?

3. Do I need to take anti_HIV therapy immeadiately?

Thanks! I'm looking forward to your response!

Mike

Response from Dr. Boyle

I do not think the abnormal tests are caused by HIV and there are many other possible explanations for your elevated triglycerides and the protein/blood in your urine. High levels of proteinuria (protein in urine) can be an indicator of HIV nephropathy (kidney disease), but I doubt that that is your problem. I would have your doctor repeat these studies, including a fasting triglyceride level, and if the urine examine remains positive, that will require further evaluation. I do not think these results are an indication to start therapy, but this is an issue you shlould discuss with your doctor. BB

Brian Boyle, M.D., J.D.



Previous
Feet Neuropathy-Any Help?
Next
tingling and numbness in hand

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement